Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 47, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at May 25, 2011, 9:27 AM CDT for Keokuk County, Iowa. It took effect at May 26, 2011, 2:42 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 9:27 AM CDT (14:27 UTC)
- In effect from
- May 26, 2011, 2:42 AM CDT
- Expired
- May 25, 2011, 9:49 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Skunk River near Sigourney (SIGI4).
- Action stage
- 14.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05472500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
672 WGUS43 KDVN 251427 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT WED MAY 25 2011 .HEAVY RAIN FELL LAST NIGHT OVER MUCH OF IOWA AND NORTHWEST ILLINOIS. THIS RAINFALL...COMBINED WITH RAINFALL EXPECTED TODAY AND TONIGHT IS EXPECTED TO CAUSE FLOODING ON SECTIONS OF THE WAPSIPINICON... SKUNK AND NORTH SKUNK...AND THE LA MOINE RIVERS. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-260227- /O.NEW.KDVN.FL.W.0046.110526T1500Z-110602T0000Z/ /DEWI4.2.ER.110526T1500Z.110527T0000Z.110531T1200Z.NO/ 927 AM CDT WED MAY 25 2011 ...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE WAPSIPINICON RIVER NEAR DE WITT. * UNTIL TUESDAY MORNING. * AT 8:00 AM WEDNESDAY THE STAGE WAS 7.6 FEET...AND STEADY. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THURSDAY MORNING...AND CONTINUE RISING TO 11.5 FEET BY THURSDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 61. THE RIVER IS BANK FULL IN MOST AREAS. $$ IAC107-260226- /O.NEW.KDVN.FL.W.0047.110526T0742Z-110530T2040Z/ /SIGI4.1.ER.110526T0742Z.110527T1200Z.110529T0840Z.NO/ 927 AM CDT WED MAY 25 2011 ...FLOOD WARNING IN EFFECT UNTIL SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE NORTH SKUNK RIVER NEAR SIGOURNEY. * UNTIL SUNDAY MORNING. * AT 8:30 AM WEDNESDAY THE STAGE WAS 11.3 FEET...AND RISING. * FLOOD STAGE IS 16 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE RIVER HAS RISEN 2.5 FEET SINCE 4 AM THIS MORNING. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING...AND CONTINUE RISING TO 17.1 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME COUNTY ROADS AND FARM HOUSES. $$ IAC057-087-111-260226- /O.NEW.KDVN.FL.W.0048.110526T1317Z-110531T1800Z/ /AGSI4.2.ER.110526T1317Z.110527T1200Z.110530T0600Z.NO/ 927 AM CDT WED MAY 25 2011 ...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL MONDAY MORNING. * AT 8:30 AM WEDNESDAY THE STAGE WAS 9.8 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING...AND CONTINUE RISING TO 18.0 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS. $$ ILC067-109-260226- /O.NEW.KDVN.FL.W.0049.110525T2217Z-110530T0912Z/ /CLMI2.2.ER.110525T2217Z.110527T0000Z.110528T2112Z.NO/ 927 AM CDT WED MAY 25 2011 ...FLOOD WARNING IN EFFECT UNTIL SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE LA MOINE RIVER AT COLMAR. * UNTIL SATURDAY. * AT 8:45 AM WEDNESDAY THE STAGE WAS 15.2 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * RECENT ACTIVITY...THE RIVER HAS RISEN 9 FEET SINCE 11 PM LAST NIGHT. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 22.5 FEET THURSDAY EVENING. FALL BELOW FLOOD STAGE SATURDAY. * IMPACT...AT 22 FEET...WATER AFFECTS LOWER ROADS AROUND BIRMINGHAM. $$
1 follow-up statement
257 WGUS83 KDVN 260249 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 949 PM CDT WED MAY 25 2011 .UPDATED FLOOD STATEMENT FOR AREA RIVERS. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC057-ILC071-261849- /O.EXT.KDVN.FL.W.0050.110527T0000Z-000000T0000Z/ /GLDI2.1.ER.110527T0000Z.110531T1800Z.000000T0000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GLADSTONE LD18. * UNTIL FURTHER NOTICE. * AT 8:00 PM WEDNESDAY THE STAGE WAS 9.7 FEET...AND STEADY. * FLOOD STAGE IS 10 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THURSDAY EVENING...AND CONTINUE RISING TO 11.1 FEET TUESDAY. $$ IAC057-111-ILC067-071-261848- /O.CON.KDVN.FL.W.0051.110526T0600Z-000000T0000Z/ /BRLI4.1.ER.110526T0600Z.110531T0000Z.000000T0000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT BURLINGTON. * UNTIL FURTHER NOTICE. * AT 9:00 PM WEDNESDAY THE STAGE WAS 15.0 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THURSDAY MORNING...AND CONTINUE RISING TO 16.2 FEET MONDAY EVENING. * IMPACT...AT 16 FEET...WATER AFFECTS LOW LYING BUILDINGS AND HOMES IN MONTROSE AND NIOTA. $$ ILC067-MOC045-261848- /O.EXT.KDVN.FL.W.0052.110526T0600Z-000000T0000Z/ /GGYM7.1.ER.110526T0600Z.110527T0600Z.000000T0000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT GREGORY LANDING. * UNTIL FURTHER NOTICE. * AT 9:30 PM WEDNESDAY THE STAGE WAS 14.5 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THURSDAY MORNING...AND CONTINUE RISING TO 16.1 FEET FRIDAY MORNING. * IMPACT...AT 16 FEET...WATER AFFECTS BUILDINGS IN UNPROTECTED LOW AREAS. $$ IAC045-163-260319- /O.CAN.KDVN.FL.W.0046.000000T0000Z-110528T1800Z/ /DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WAPSIPINICON RIVER NEAR DE WITT. * AT 9:00 PM WEDNESDAY THE STAGE WAS 8.3 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.4 FEET FRIDAY MORNING. * IMPACT...AT 10 FEET...WATER AFFECTS A FEW RESIDENCES ALONG THE RIVER. $$ IAC095-103-261848- /O.CON.KDVN.FL.W.0044.000000T0000Z-000000T0000Z/ /MROI4.2.ER.000000T0000Z.110528T1800Z.000000T0000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL FURTHER NOTICE. * AT 9:00 PM WEDNESDAY THE STAGE WAS 14.9 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 15.7 FEET THURSDAY. * IMPACT...AT 16 FEET...WATER AFFECTS AGRICULTURAL LAND ALONG THE RIVER. WATER IS SEVERAL FEET DEEP IN PLACES. $$ IAC103-183-261848- /O.CON.KDVN.FL.W.0053.110526T1117Z-110529T0900Z/ /KALI4.1.ER.110526T1117Z.110527T0600Z.110527T2100Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL FRIDAY. * AT 9:00 PM WEDNESDAY THE STAGE WAS 13.7 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THURSDAY MORNING...AND CONTINUE RISING TO 15.5 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY. $$ IAC107-260319- /O.CAN.KDVN.FL.W.0047.000000T0000Z-110530T2040Z/ /SIGI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE NORTH SKUNK RIVER NEAR SIGOURNEY. * AT 9:30 PM WEDNESDAY THE STAGE WAS 13.0 FEET...AND FALLING. * FLOOD STAGE IS 16 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 14.3 FEET FRIDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS SOME LOWER AGRICULTURAL LAND ALONG THE RIVER. $$ IAC057-087-111-261848- /O.EXT.KDVN.FL.W.0048.110526T0244Z-110531T0000Z/ /AGSI4.2.ER.110526T0235Z.110527T0600Z.110529T1200Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL SUNDAY MORNING. * AT 9:30 PM WEDNESDAY THE STAGE WAS 15.0 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 18.0 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS. $$ IAC111-177-261848- /O.EXT.KDVN.FL.W.0054.110526T0936Z-110528T1200Z/ /KEQI4.1.ER.110526T0936Z.110526T1800Z.110527T0000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT KEOSAUQUA. * UNTIL THURSDAY EVENING. * AT 9:15 PM WEDNESDAY THE STAGE WAS 21.4 FEET...AND RISING. * FLOOD STAGE IS 22 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THURSDAY MORNING...AND CONTINUE RISING TO 22.4 FEET THURSDAY. FALL BELOW FLOOD STAGE THURSDAY EVENING. * IMPACT...AT 22 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL AREAS. $$ IAC111-MOC045-261848- /O.EXT.KDVN.FL.W.0045.000000T0000Z-110529T1900Z/ /SFLM7.2.ER.110525T1957Z.110526T1800Z.110528T0700Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT ST FRANCISVILLE. * UNTIL SATURDAY MORNING. * AT 9:00 PM WEDNESDAY THE STAGE WAS 20.7 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 23.4 FEET THURSDAY. FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 22 FEET...WATER RISES OVER THE HIGHEST RIVER BANKS. $$ ILC067-109-261848- /O.EXT.KDVN.FL.W.0049.000000T0000Z-110530T0800Z/ /CLMI2.2.ER.110526T0640Z.110527T0000Z.110528T2000Z.NO/ 949 PM CDT WED MAY 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY... THE FLOOD WARNING CONTINUES FOR THE LA MOINE RIVER AT COLMAR. * UNTIL SATURDAY. * AT 8:45 PM WEDNESDAY THE STAGE WAS 19.5 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THURSDAY MORNING...AND CONTINUE RISING TO 22.2 FEET THURSDAY EVENING. FALL BELOW FLOOD STAGE SATURDAY. * IMPACT...AT 20 FEET...WATER AFFECTS THE LOWEST PORTIONS OF LAMBERT ROAD AND AFFECTS LAMAR ROAD APPROXIMATELY 100 FEET NORTH OF THE INTERSECTION WITH COUNTY ROAD 26. $$ NICHOLS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at May 25, 3:36 AM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 25, 3:36 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 AM CDT WED MAY 25 2011
.SYNOPSIS...
A SURFACE AND UPPER LOW WERE LOCATED OVER CENTRAL KS EARLY THIS
MORNING. A WARM FRONT EXTENDING EAST FROM THE SURFACE LOW THROUGH
NORTHERN MO. REGIONAL RADAR COMPOSITES EARLY THIS MORNING SHOWED A
NORTH-SOUTH ORIENTED BAND OF TSRA THROUGH EASTERN MO INTO
SOUTHEAST IOWA. INDIVIDUAL CELLS IN THE LINE WERE MOVING NNE.
&&
.SHORT TERM...TODAY AND TONIGHT...
SURFACE AND UPPER LOW TO TRACK EAST THROUGH NORTHERN MO TODAY AND
THIS EVENING. TSRA TO CONTINUE TO SPREAD NORTH AND EAST OVER THE
CWFA THIS MORNING AND WILL CONTINUE INTO LATE TONIGHT. THERE MAY
BE A BREAK IN THE PRECIPITATION IN THE SOUTH LATE THIS
MORNING/EARLY THIS AFTERNOON AS SOME MID LEVEL DRY AIR WRAPS IN.
MAIN SEVERE THREATS WILL BE EARLY THIS MORNING IN THE SOUTH AND
THE SOUTHEAST LATE THIS AFTERNOON AND THIS EVENING. WITH THE
SURFACE WARM FRONT JUST TO OUR SOUTH THIS MORNING THERE IS A
TORNADO THREAT BUT STORMS ARE ALSO BEING MONITORED FOR HAIL/WIND
WITH REFLECTIVITIES SPIKING INTO THE MID AND UPPER 60S AT TIMES.
THIS AFTERNOON THE DRY SLOT MAY ALLOW THE SOUTHEASTERN CWFA TO
DESTABILIZE. IF THIS OCCURS IT WILL GIVE THE SOUTHEAST AREAS A
RENEWED THREAT OF SEVERE STORMS JUST AHEAD OF THE SURFACE AND
UPPER LOWS WITH A THREAT OF HAIL AND WIND...AND POSSIBLE
TORNADOES.
HEAVY RAIN IS CURRENTLY IN PROGRESS IN THE SOUTH. AGAIN THERE MAY
BE A MID DAY BREAK BUT TSRA/HVY RAIN SHOULD REDEVELOP LATE THIS
AFTERNOON AND CONTINUE INTO THIS EVENING. 1 AND 3 HOUR FLASH FLOOD
GUIDANCE OVER PARTS OF THE SOUTHERN FOURTH CWA WERE IN THE 1.5 TO
2 INCH RANGE. WITH THE HIGH PW/S...STRONG FORCING AND POTENTIAL
FOR REPEAT STORMS...HAVE ISSUED A FLASH FLOOD THROUGH 1 AM TONIGHT
GENERALLY ALONG AND SOUTH OF A FAIRFIELD GALESBURG LINE.
SURFACE/UPPER SYSTEM WILL BE PULLING AWAY FROM THE CWFA LATE
TONIGHT WITH THE SIGNIFICANT SHRA/TSRA MOVING OUT OF THE AREA. WE
WILL ALSO SEE STRONG EAST WINDS DEVELOPING OVER THE NORTH HALF OF
THE CWFA TONIGHT. EASTERLY WINDS OF 25 TO 30+ MPH WITH GUSTS CLOSE
TO 40 MPH WILL BE POSSIBLE. COLD AIR SPILLING INTO THE CWFA
TONIGHT WILL DROP TEMPS INTO THE MID 40S NORTH TO MID 50S SOUTH.
..DLF..
.LONG TERM...THURSDAY THROUGH TUESDAY...
OVERALL...MODEL INITIALIZATION WAS POOR ESPECIALLY IN REGARDS TO LOW
LEVEL MOISTURE. THE WRF SEEMS TO HAVE INITIALIZED THE LOW LEVEL
MOISTURE A LITTLE BETTER THAN THE OTHER MODELS.
DIAGNOSTICS/VERIFICATION OF THE MODELS THROUGH 06Z SHOW A AVERAGE
REPRESENTATION OF THE GENERAL SYNOPTIC FEATURES.
A DEFORMATION ZONE SHOULD BE ACROSS THE CWFA AT SUNRISE THURSDAY
KEEPING RAIN GOING ACROSS THE AREA. AS THE UPPER LOW MOVES EAST
DURING THE DAY RAIN INTENSITY AND COVERAGE SHOULD DECREASE FROM WEST
TO EAST. CLOUDS/RAIN WILL HELP SUPPRESS TEMPERATURES BELOW NORMAL.
LINGERING SHRA ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING
THURSDAY NIGHT AND THEN END AS CANADIAN HIGH PRESSURE BUILDS INTO
THE AREA. THE AMOUNT OF CLEARING AND WIND SPEEDS WILL BE KEY TO HOW
COLD IT GETS. HOWEVER...THE POSSIBILITY DOES EXIST FOR SOME PATCHY
FROST IN THE FAVORED COLD AREAS OF NORTHWEST ILLINOIS.
DRY CONDITIONS WILL BE SEEN FRIDAY MORNING AS THE HIGH SLOWLY MOVES
EAST. THERE ARE QUESTIONS REGARDING THE PRECIP CHANCES FRIDAY
AFTERNOON WHICH ARE RELATED TO THE AMOUNT/DEPTH OF THE DRY AIR
ACROSS THE AREA AND HOW FAST RETURN FLOW GETS MOISTURE INTO THE
AREA. RIGHT NOW SCHC/CHC POPS HAVE BEEN PLACED WEST OF THE
MISSISSIPPI WITH THE EXPECTATION THAT IF ANY PRECIP DOES DEVELOP IT
WOULD BE MID TO LATE FRIDAY AFTERNOON.
MCS/LIFT TOOLS INDICATE CONVECTION SHOULD DEVELOP/ADVECT INTO THE
CWFA FRIDAY NIGHT AS A SHORTWAVE PASSES TO THE NORTH OF THE AREA.
THIS PRECIP MAY BE IN THE FORM OF AN MCS. HAVE GONE WITH CHC POPS
FOR NOW WITH THE HIGHEST ACROSS THE NORTHERN CWFA.
SATURDAY ON...
SOUTHWEST FLOW ALOFT IS IN PLACE AS THE LONGWAVE TROF ON THE EAST
COAST HAS RETROGRADED WEST. AT THE SAME TIME A HEAT DOME IS BUILDING
OVER THE SOUTHEAST CONUS.
AN MCS MAY BE ONGOING ACROSS THE CWFA SATURDAY MORNING BEFORE
DISSIPATING. A WARM FRONT THEN PUSHES NORTH THROUGH THE AREA DURING
THE AFTERNOON. MCS AND PROXIMITY OF THE FRONT SATURDAY THROUGH
SUNDAY NIGHT IS EXPECTED TO PROVIDE A FOCUS FOR ADDITIONAL RAIN
CHANCES.
THE HEAT DOME CONTINUES TO EXPAND ON MONDAY AND PUSHES THE FRONT
NORTH OF THE AREA. TEMPERATURES WELL ABOVE NORMAL ARE EXPECTED
MONDAY AND MONDAY NIGHT WITH POSSIBLE HUMID CONDITIONS.
A COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA TUES/TUES NIGHT.
MOISTURE WILL BE AVAILABLE BUT THERE ARE QUESTIONS AS TO HOW MUCH OF
A CAP WILL BE IN PLACE. ADDITIONALLY...IF THE UPPER RIDGE BUILDS
INTO THE OHIO VALLEY AS SUGGESTED BY SOME MODELS THE FRONT MAY NOT
GET TO THE CWFA. MODEL CONSENSUS GIVES SCHC/CHC POPS FOR THIS TIME
PERIOD.
..08..
&&
.AVIATION...
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED FOR MUCH OF
TODAY AND TONIGHT. CONDITIONS WILL BE DETERIORATING THIS MORNING
AND SHOULD REMAIN IN MVFR/IFR CATEGORIES MOST OF THIS AFTERNOON
AND TONIGHT. STRONG EAST TO NORTHEAST WINDS WILL BE DEVELOPING
ALONG AND NORTH OF I80 BY THIS EVENING AND WILL CONTINUE
OVERNIGHT. EASTERLY WINDS COULD GUST AT TIMES TO AROUND 35KTS
ESPECIALLY AT KCID/KDBQ AND KMLI. ..DLF..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DES MOINES-HENRY IA-
JEFFERSON-LEE-VAN BUREN.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR HANCOCK-HENDERSON-
MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.
&&
DLF/08Hazardous weather outlook, May 25, 4:50 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT WED MAY 25 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A LINE FROM SAVANNA ILLINOIS THROUGH WASHINGTON IOWA. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. THERE IS ALSO A LOW THREAT OF TORNADOES. THE GREATEST THREAT OF SEVERE STORMS WILL BE EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON AND THIS EVENING. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM NEAR OTTUMWA TO GALESBURG. WIDESPREAD RAINS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES OR MORE ARE POSSIBLE. EAST WINDS WILL CONTINUE TO STRENGTHEN DURING THE DAY AND CONTINUE INTO THIS EVENING. BY LATE AFTERNOON EAST WINDS COULD GUST OVER 40 MPH ALONG AND NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH SUNDAY NIGHT. THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. DLF/08
In the hours before
Local storm report, May 25, 8:06 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
05/25/2011 M1.00 INCH WASHINGTON IA TRAINED SPOTTER
DELAYED REPORT. ONE INCH OF RAIN FELL BETWEEN 330 AND 400
AM.
&&
STEVEKLocal storm report, May 25, 8:21 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LA HARPE 40.58N 90.97W
05/25/2011 M1.52 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0815 AM HEAVY RAIN S WELLMAN 41.47N 91.84W
05/25/2011 M1.30 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
TPLocal storm report, May 25, 8:33 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN COGGON 42.28N 91.53W
05/25/2011 M1.60 INCH LINN IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
05/25/2011 M1.38 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
&&
TPLocal storm report, May 25, 8:56 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MACOMB 40.47N 90.68W
05/25/2011 M3.46 INCH MCDONOUGH IL CO-OP OBSERVER
0856 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
05/25/2011 M1.13 INCH SCOTT IA TRAINED SPOTTER
&&
TASLocal storm report, May 25, 9:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
05/25/2011 M1.27 INCH BENTON IA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT - STORM TOTAL SO FAR 2.53
&&
TASLocal storm report, May 25, 9:22 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN 1 SW MACOMB 40.47N 90.69W
05/25/2011 M3.25 INCH MCDONOUGH IL TRAINED SPOTTER
24 HOUR TOTAL. 2.11 INCHES FELL OVERNIGHT. SPOTTER HAD
SOME WATER IN THE BASEMENT.
&&
TPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:20 AM CDT | Special Weather Statement | DVN | Lee, Van Buren | 70 min |
| May 25, 2:38 AM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 20 hr |
| May 25, 3:46 AM CDT | Special Weather Statement | DVN | Des Moines, Iowa, Johnson, Keokuk, Louisa, Muscatine and 1 more | 59 min |
| May 25, 6:37 AM CDT | River Flood Warning | DVN | Iowa, Johnson | 7 days |
| May 25, 6:37 AM CDT | River Flood Warning | DVN | Lee | 52 hr |
| May 25, 9:27 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 hr |
| May 25, 9:27 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 6 days |
| May 25, 11:46 AM CDT | River Flood Warning | DVN | Des Moines | 13 days |
| May 25, 11:46 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 14 days |
| May 25, 11:46 AM CDT | River Flood Warning | DVN | Johnson, Washington | 34 hr |
| May 25, 2:31 PM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 12 more | 7 hr |
| May 25, 3:41 PM CDT | River Flood Warning | DVN | Lee, Van Buren | 20 hr |
| May 25, 4:08 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 52 min |
| May 25, 4:35 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee | 40 min |
| May 25, 4:55 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 5 hr |
| May 25, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 40 min |
| May 25, 5:11 PM CDT | Tornado Warning | DVN | Des Moines, Louisa | 23 min |
| May 25, 5:34 PM CDT | Flash Flood Warning | DVN | Des Moines, Louisa | 4 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.